(WAFB) - A particular depression medication is being recalled due to a labeling error related to the dosage strength of the medicine.
Aurobindo Pharma USA, Inc. issued the voluntary recall Tuesday, Dec. 30, 2019, and the U.S. Food and Drug Administration (FDA) announced it the following day. The mirtazapine tablets are being recalled due to a label error on the declared strength of the drug. Bottles labeled as 7.5 mg may actually contain 15 mg.
The FDA says taking a higher dose than expected may increase the risk of sedation, agitation, increased reflexes, tremors, sweating, dilated pupils, gastrointestinal distress, nausea, constipation, and more. Unexpected levels of sedation, in particular, can contribute to falls among elderly patients, or motor vehicle wrecks in adults.
Mirtazapine is used to treat major depressive disorder and is packaged in 500-count bottles. Click here for the exact lot number of the recalled medication.
Patients with medical questions regarding the recall can call the company at 1-866-850-2876 option 2, or email firstname.lastname@example.org. Patients who experience any health issues after taking this drug should contact their healthcare provider immediately.
Anyone with general questions about the recall or the return of the drug should call Qualanex at 1-888-504-2014 or email email@example.com.
Any adverse reactions to the drug should be reported to the FDA’s MedWatch Adverse Event Reporting program by calling 1-800-332-1088.